Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 59, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 3, 2017, 4:16 AM EDT. It took effect at Sep 4, 2017, 2:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2017, 4:16 AM EDT (08:16 UTC)
- In effect from
- Sep 4, 2017, 2:00 AM EDT
- Expired
- Sep 7, 2017, 2:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Northern Indiana
The text
As transmitted.
704 WHUS73 KIWX 030816 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM EDT SUN SEP 3 2017 LMZ043-046-031630- /O.NEW.KIWX.SC.Y.0059.170904T0600Z-170905T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 416 AM EDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY. * WINDS...BECOMING SOUTHWEST 10 TO 20 KNOTS TONIGHT...GUSTS TO 25 KNOTS LATE TONIGHT. SOUTHWEST 15 TO 25 KNOTS MONDAY MORNING SHIFTING TO THE NORTHWEST MONDAY AFTERNOON. GUSTS TO 30 KNOTS MONDAY. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT...THEN 3 TO 6 FEET MONDAY AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
17 follow-up statements
014 WHUS73 KIWX 031401 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EDT SUN SEP 3 2017 LMZ043-046-032215- /O.CON.KIWX.SC.Y.0059.170904T0600Z-170905T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 AM EDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY MORNING...VEERING NORTHWEST 20 TO 25 KNOTS MONDAY AFTERNOON WITH GUSTS TO 30 KNOTS. NORTHWEST TO NORTH WINDS GRADUALLY DIMINISHING MONDAY EVENING. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
156 WHUS73 KIWX 032002 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 PM EDT SUN SEP 3 2017 LMZ043-046-040415- /O.EXT.KIWX.SC.Y.0059.170904T0600Z-170905T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 PM EDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 5 PM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY MORNING...VEERING NORTHWEST 20 TO 25 KNOTS MONDAY AFTERNOON WITH GUSTS TO 30 KNOTS. NORTHWEST TO NORTH WINDS GRADUALLY DIMINISHING MONDAY EVENING. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
502 WHUS73 KIWX 040216 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EDT SUN SEP 3 2017 LMZ043-046-041030- /O.CON.KIWX.SC.Y.0059.170904T0600Z-170905T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 5 PM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS VEERING NORTHWEST MONDAY AFTERNOON, THEN DIMINISHING TO 10 TO 20 KNOTS MONDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
643 WHUS73 KIWX 040849 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 449 AM EDT MON SEP 4 2017 LMZ043-046-041700- /O.EXT.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 449 AM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... VEERING NORTHWEST THIS AFTERNOON, THEN DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
760 WHUS73 KIWX 041414 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EDT MON SEP 4 2017 LMZ043-046-042215- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... VEERING NORTHWEST THIS AFTERNOON. NORTHWEST 15 TO 25 KNOTS TONIGHT INTO TUESDAY. NORTHWEST TO NORTH 10 TO 20 KNOTS TUESDAY NIGHT. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
596 WHUS73 KIWX 042023 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 PM EDT MON SEP 4 2017 LMZ043-046-050430- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 423 PM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS TONIGHT THROUGH TUESDAY. GUSTS TO 25 KNOTS THIS EVENING. NORTHWEST TO NORTH 10 TO 20 KNOTS TUESDAY NIGHT INTO WEDNESDAY. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
355 WHUS73 KIWX 050145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT MON SEP 4 2017 LMZ043-046-050945- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170906T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KIWX 050811 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EDT TUE SEP 5 2017 LMZ043-046-051615- /O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
523 WHUS73 KIWX 051440 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EDT TUE SEP 5 2017 LMZ043-046-052245- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
391 WHUS73 KIWX 051931 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 331 PM EDT TUE SEP 5 2017 LMZ043-046-060345- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 331 PM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS DECREASING TO 5 TO 15 KNOTS WEDNESDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
925 WHUS73 KIWX 060140 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 940 PM EDT TUE SEP 5 2017 LMZ043-046-060945- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 940 PM EDT TUE SEP 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS WEDNESDAY NIGHT. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS73 KIWX 060738 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 AM EDT WED SEP 6 2017 LMZ043-046-061630- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 AM EDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS73 KIWX 061451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT WED SEP 6 2017 LMZ043-046-062300- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHUS73 KIWX 062055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 PM EDT WED SEP 6 2017 LMZ043-046-070500- /O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 PM EDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
081 WHUS73 KIWX 070141 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EDT WED SEP 6 2017 LMZ043-046-070900- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 941 PM EDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...NORTHWEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
773 WHUS73 KIWX 070854 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EDT THU SEP 7 2017 LMZ043-046-071800- /O.EXT.KIWX.SC.Y.0059.000000T0000Z-170907T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 454 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
160 WHUS73 KIWX 071445 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EDT THU SEP 7 2017 LMZ043-046-071800- /O.CON.KIWX.SC.Y.0059.000000T0000Z-170907T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET BECOMING 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:33 AM EDT, 43 minutes earlier.
Area forecast discussion, Sep 3, 3:33 AM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 333 AM EDT Sun Sep 3 2017 .SYNOPSIS... Issued at 333 AM EDT Sun Sep 3 2017 Dry and mostly sunny conditions are expected today with highs in the upper 70s to near 80. Labor Day will be even warmer with highs in the mid to upper 80s. A cold front will arrive late in the day with scattered thunderstorms possible. A few of these storms may be severe with damaging straight line winds the primary threat. Much cooler temperatures and periodic light rain showers expected for the middle of the week. && .SHORT TERM...(Today and Tonight) Issued at 333 AM EDT Sun Sep 3 2017 Dry and pleasant weather anticipated today. Mid/upper level trough axis (and associated light rain showers) quickly exiting this morning with strong AVA/subsidence and quickly building heights in its wake. Negative theta-e advection in NW flow will scour out low level moisture later this morning. A few cu/stratocu may linger in our eastern zones but by and large expect a mostly sunny afternoon. Winds begin to back late today with some weak WAA and full insolation allowing late afternoon highs to make a run at 80F. WAA really cranks up overnight though as high pressure shifts to the southeast CONUS and WSW gradient tightens locally. Given this and warmer start to the evening, expect lows only around 60F despite mostly clear skies. && .LONG TERM...(Monday through Saturday) Issued at 333 AM EDT Sun Sep 3 2017 Monday still looking warm and windy with potential for storms late in the day. Low level gradient tightens substantially on Monday as longwave trough starts to dig into the Great Lakes/Ohio Valley. Strong WSW flow peels off part of western thermal ridge and advects it into our area with a narrow corridor of 850mb temps surging above 20C. Average 850mb temps closer to the mid teens though and still some question about how high we will be able to mix given strong inversion seen on NAM and GFS forecast soundings, as well as lower Sep sun angle. Most of the morning/early afternoon should be cloud free and continued to lean on warmer guidance with mid to upper 80s. Winds will also be gusty. Max boundary layer winds still close to 40 kts, suggesting some gusts around 35 mph possible (outside of any convective component). Other main concern will be severe weather potential. Fast-moving cold front will arrive during the late afternoon/early evening with enough low level convergence/moisture pooling to support SCT convection. Surface dewpoints expected to be in the mid (to perhaps upper) 60s. Raw GFS and NAM dewpoints running a little high as usual but modified soundings still yield roughly 1000-1500 J/kg of 0-1km MLCAPE. Moisture quality is a bit dubious with such a narrow corridor but even MOS guidance indicating some potential for upper 60s dewpoints. Midlevel temps also on the warm side but this should be overcome with adequate low level moisture and most models now showing at least a broken line of convection developing in our area early Monday evening. With such an impressive low/midlevel wind field, it will not take much to support damaging wind gusts given unidirectional 40-50 kts largely orthogonal to the front. Moisture and instability profiles are questionable this far out but if current trends hold, scattered severe storms will be possible late Monday with damaging straight-line winds the primary threat. Will turn much cooler and very fall-like for the middle of the week. Highly amplified large scale pattern will set up over much of northern hemisphere with sharp ridge over western NOAM and deep trough centered over our area. 850mb temps crash into the low single digits with cyclonic northerly flow favoring abundant clouds and SCT showers, especially with added contribution of very warm lakes. Expect highs in the 60s and lows in the 40s at least Tue-Thu. Temps slowly moderate (along with drier conditions) heading into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 210 AM EDT Sun Sep 3 2017 A band of light showers/sprinkles associated with an upper level short wave has shifted east of the terminals as of 06Z. Dry conditions are expected for the remainder of the night with no discernible upstream short wave of note. Broad low level anticyclone will remain anchored west of the area today which should allow for west-northwest wind component once diurnal mixing commences after 14 or 15Z. Wind speeds should generally be around 10 knots with a few gusts into the 14 to 17 knot range possible during the day. Winds to become light southwest with loss of mixing this evening, but should pick up again to around 10 knots toward late overnight Sunday night as gradient begins to strengthen ahead of a front that will impact the area Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 5:00 AM EDT, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 500 AM EDT Sat Sep 2 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-030900- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 500 AM EDT Sat Sep 2 2017 /400 AM CDT Sat Sep 2 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms late Monday. A few strong storms may be possible but the chances of severe weather are low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-030900- La Porte-Berrien- 500 AM EDT Sat Sep 2 2017 /400 AM CDT Sat Sep 2 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms late Monday. A few strong storms may be possible but the chances of severe weather are low. Dangerous swimming conditions due to high waves and rip currents are likely at Lake Michigan beaches Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-030900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 500 AM EDT Sat Sep 2 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms late Monday...which may cause locally higher winds and waves. Conditions hazardous to small craft are likely on Monday and may continue through the middle of the week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:15 AM EDT | Beach Hazards Statement | IWX | 4 days |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.